Not tapering steroids

Acne is often present. Acne conglobata is a particularly severe form of acne that can develop during steroid abuse or even after the drug has been discontinued. Infections are a common side effect of steroid abuse because of needle sharing and unsanitary techniques used when injecting the drugs into the skin. These are similar risks to IV drug abusers with increased potential to acquire blood-borne infections such as hepatitis and HIV/AIDS . Skin abscesses may occur at injection sites and may spread to other organs of the body. Endocarditis or an infection of the heart valves is not uncommon.

Continuing with the acute bronchitis case, this patient would usually be given a short term steroid “burst” of high dose prednisone. Those high daily dose is usually tapered off over the course of a few days to avoid adrenal exhaustion and withdrawal effects. You see, when you introduce prednisone (which the body recognizes as cortisol) to the body, the adrenals stop making their own supply. The theory behind tapering off of steroids like prednisone is that by slowly removing the external steroid source, the body can adapt and begin making its own again with less stress placed on the system. The practice of tapering in short term therapy, even in higher doses is debated by many clinicians. Some doctors and clinicians claim that not only is a taper not necessary in short term therapy (14 days or less) but it is better to stop this therapy earlier, the adrenals and body adjust just fine. Using a taper just introduces more of the artificial source for a longer period of time, which is best to be avoided to minimize side effects and more quickly restore natural body hormone levels.

Contact lens wear can be an inflammatory influence under normal circumstances, but an alreadysensitized cornea can show rebound inflammation if proper steps aren’t taken. It is imperative to use the immunosuppressive benefits of steroids with a slow taper as contact lens wear is resumed, or the patient will suffer setbacks and require multiple office visits. We typically restart limited contact lens wear when the rehabilitating cornea can tolerate a limited steroid dosage of once to twice daily.

Hi kathy i have had PMR for 4 years am now on 5mg pred -and still got pain but not as bad -and have been bad as you but i used to take paracetamol in bed about 7 am and it did hepl a bit with the morning pain and then i would take pred with my breakfast BUT then EILEEN gave me some good advice and  she said to try to not take the paracetamol but instead take my pred very early in bed .SO I DID  and i take my pred in bed at 5 am with a slice of brown bread and margarine washed down with warm drink from flask-then try to get back to sleep -and it hasmade a big difference to the amount of pain i am in on getting up ,not pain free of course but i hope you try it and find it helps you and any others reading tnis -good luck and let us know if it helps you .

Not tapering steroids

not tapering steroids

Hi kathy i have had PMR for 4 years am now on 5mg pred -and still got pain but not as bad -and have been bad as you but i used to take paracetamol in bed about 7 am and it did hepl a bit with the morning pain and then i would take pred with my breakfast BUT then EILEEN gave me some good advice and  she said to try to not take the paracetamol but instead take my pred very early in bed .SO I DID  and i take my pred in bed at 5 am with a slice of brown bread and margarine washed down with warm drink from flask-then try to get back to sleep -and it hasmade a big difference to the amount of pain i am in on getting up ,not pain free of course but i hope you try it and find it helps you and any others reading tnis -good luck and let us know if it helps you .

Media:

not tapering steroidsnot tapering steroidsnot tapering steroidsnot tapering steroidsnot tapering steroids